Alert archive / Kansas / Tornado Warnings in 2013

Tornado Warning 17, NWS Topeka, KS

May 28, 2013Ottawa County, Kansas

NWS Topeka, KS issued this tornado warning at May 28, 2013, 7:06 PM CDT for Ottawa County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2013, 7:06 PM CDT (00:06 UTC)
Expired
May 28, 2013, 7:30 PM CDT
In force
24 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Ottawa County, KS

The radar

The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:23 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2641 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
2.0
Supercell composite
14.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WFUS53 KTOP 290006
TORTOP
KSC143-290030-
/O.NEW.KTOP.TO.W.0017.130529T0006Z-130529T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
706 PM CDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL OTTAWA COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 730 PM CDT

* AT 702 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR CULVER...AND WAS NEARLY STATIONARY.

  HAZARD...DEVELOPING TORNADO AND GOLF BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN OTTAWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 3909 9760 3897 9759 3897 9777 3905 9778
      3907 9775
TIME...MOT...LOC 0006Z 067DEG 1KT 3901 9773

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

GARGAN
2 follow-up statements
091 
WWUS53 KTOP 290020
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
720 PM CDT TUE MAY 28 2013

KSC143-290030-
/O.CON.KTOP.TO.W.0017.000000T0000Z-130529T0030Z/
OTTAWA-
720 PM CDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL OTTAWA
COUNTY UNTIL 730 PM CDT...

AT 715 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR CULVER...AND MOVING NORTHEAST AT 5 MPH.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN OTTAWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 3909 9760 3897 9759 3898 9776 3902 9776
      3907 9775
TIME...MOT...LOC 0020Z 231DEG 6KT 3903 9769

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

GARGAN
618 
WWUS53 KTOP 290027
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
727 PM CDT TUE MAY 28 2013

KSC143-290037-
/O.EXP.KTOP.TO.W.0017.000000T0000Z-130529T0030Z/
OTTAWA-
727 PM CDT TUE MAY 28 2013

...THE TORNADO WARNING FOR SOUTH CENTRAL OTTAWA COUNTY WILL EXPIRE AT
730 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 3909 9760 3897 9759 3898 9776 3902 9776
      3907 9775
TIME...MOT...LOC 0027Z 231DEG 6KT 3904 9768

$$

GARGAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at May 28, 3:44 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, May 28, 3:44 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
344 PM CDT TUE MAY 28 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 338 PM CDT TUE MAY 28 2013

SHORT TERM FORECAST (REST OF TUESDAY THROUGH TONIGHT)...

ISOLATED CONVECTION WILL BE LIKELY ACROSS NORTHEAST KANSAS LATER
TODAY AS A STALLED OUT BOUNDARY RESIDES ACROSS THE FAR NORTHERN PART
OF THE STATE. FURTHER WEST SATELLITE IMAGERY SHOWS A SMALL
CIRCULATION IS OFF TO THE WEST...AND WILL MOVE EASTWARD WITH TIME
THROUGH NORTHERN KANSAS AND WILL AID IN THUNDERSTORM DEVELOPMENT.
EXPECT THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT TO BE THE
AFOREMENTIONED BOUNDARY...HOWEVER A FEW CELLS MAY BE ABLE TO GO UP
SOUTH OF THE BOUNDARY. THE BEST LOW LEVEL WIND SHEAR WILL BE
EXPERIENCED ALONG THE BOUNDARY ALONG AND NORTH OF INTERSTATE 70
WHERE SURFACE WINDS ARE BACKED TO THE ESE. FURTHER SOUTH THE WINDS
ARE STILL OUT OF THE SOUTH...BUT STILL BACKED ENOUGH TO BE SOMEWHAT
PROBLEMATIC FOR ENLARGED HODOGRAPHS. EXPECT THE LOW LEVEL JET TO
BECOME BACKED TO AROUND 170-190 DEGREES AND PICK UP IN INTENSITY TO
AROUND 50 KTS AROUND SUNSET...WHICH WILL FURTHER ENLARGE THE
HODOGRAPHS. GIVEN THAT ML CAPE IS CURRENTLY IN THE 3500 TO 4500 J/KG
RANGE AND EFFECTIVE DEEP LAYER SHEAR WILL BE APPROACHING 40 TO 50
KTS EXPECT CELLS THAT DEVELOP TO QUICKLY ORGANIZE AND POTENTIALLY
BECOME SUPERCELLULAR...WITH LARGE HAIL AND STRONG WINDS AS THE
PRIMARY THREAT. WITH 0-1 SRH VALUES APPROACHING 150 J/KG THIS
EVENING...INCREASING TO 200-300 J/KG AFTER SUNSET THERE WILL BE A
THREAT FOR TORNADOES TO OCCUR WITH THE STRONGEST...MOST ORGANIZED
CELLS. GIVEN THAT THE PREVIOUS DAYS HAVE BROUGHT PERIODS OF HEAVY
RAIN TO THE AREA...THE THREAT FOR MORE HEAVY RAIN ACROSS THOSE
SOAKED AREAS WILL BRING A FLOODING AND FLASH FLOODING THREAT. WITH
FLASH FLOOD GUIDANCE GENERALLY IN THE 1-2 INCH RANGE FOR 1 HR AND 3
HR TIME FRAMES ITS PLAUSIBLE THAT TRAINING STORMS COULD BRING THOSE
RAIN RATES...HENCE THE FLASH FLOODING THREAT. EXPECT STORMS TO BE
ONGOING THROUGH MOST OF THE EVENING AND INTO THE OVERNIGHT
HOURS...BEFORE GRADUALLY DISSIPATING BEFORE WEDNESDAY MORNING.

JL

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 338 PM CDT TUE MAY 28 2013

WEDNESDAY AND WEDNESDAY NIGHT...COMPLEX PATTERN WITH MESSY
CONVECTION MAKES DETAILS AND TIMING OF WEATHER CHALLENGING.  FOR
TUESDAY MORNING...THERE IS GENERAL MODEL AGREEMENT THAT THE REMNANTS
OF OVERNIGHT MCS SHOULD AFFECT AREAS MAINLY NORTH OF I70.  AFTERNOON
CONVECTION IS RATHER A CHALLENGE.  DRYLINE REMAINS WELL WEST OF
FORECAST AREA WHILE EFFECTIVE WARM FRONT WILL HAVE MOVED NORTH.
THUS...LOW-LEVEL FORCING FOR CONVECTION WOULD BE TIED TO OUTFLOW
BOUNDARIES FROM PRIOR THUNDERSTORM ACTIVITY...ADDED TO ANY MID-LEVEL
IMPULSE THAT MAY MOVE THROUGH.  SHEAR FIELDS RATHER INTERESTING ON
WEDNESDAY INTO WEDNESDAY EVENING IN THAT NAM HAS STRONG LOW-LEVEL
SHEAR BUT RELATIVELY WEAK DEEPER LAYER SHEAR...WHICH WOULD LEAD TO
CLUSTERS OF STORMS...AN MCS OR MESSY HP SUPERCELLS.  THE GFS ON THE
OTHER HAND HAS SOMEWHAT BETTER DEEP LAYER SHEAR AND THUS WOULD LEAD
TO BETTER SUPERCELL ORGANIZATION AND PERSISTENCE...AND THUS LIKELY
BETTER TORNADO THREAT. HOWEVER...EVEN THE GFS HAS FAR FROM CLASSIC
HODOGRAPHS WITH S SHAPED VEER/BACK/VEER WIND PROFILES AND SOME
WEAKER STORM-RELATIVE WINDS AT VARIOUS LEVELS.  IT WILL BE
INTERESTING TO SEE WHAT EVOLVES FROM THESE NON-CLASSIC SHEAR
PROFILES.

TIGHT PRESSURE GRADIENT...ESPECIALLY ACROSS CENTRAL KS...HAS LED TO
THE ISSUANCE OF A WIND ADVISORY FROM LATE TUESDAY MORNING INTO EARLY
EVENING FOR THAT AREA.  ANOTHER THREAT OF FLOODING IS EXPECTED FOR
AREAS MAINLY NORTH OF I70 FOR TUESDAY NIGHT AS WELL AND A FLASH
FLOOD WATCH MAY BE NEEDED AGAIN.

AS A SHORTWAVE LIFTS INTO NORTHEAST ON THURSDAY THE CHANCES FOR
STORMS LINGERS THROUGH THE MORNING HOURS. WITH THE SHOWER AND
THUNDERSTORM ACTIVITY DURING THE MORNING AM UNCERTAIN WHERE AND IF
THERE WILL BE STRONG TO SEVERE STORMS ACROSS OUR AREA LATER IN THE
DAY. THERE COULD BE AN OUTFLOW BOUNDARY FROM THE PREVIOUS NIGHT AS
WELL AS A FRONT/TROUGH OVER CENTRAL KANSAS THAT MAY BE THE FOCUS
FOR CONVECTION IN THE AFTERNOON. THE INSTABILITY APPEARS TO LINGER
ESPECIALLY ACROSS SOUTHEAST KANSAS WHERE THE DEEP LAYER SHEAR MAY
COINCIDE TO SUPPORT STRONG TO SEVERE STORM DEVELOPMENT THURSDAY
AFTERNOON AND EVENING. THE DETAILS WILL BE MORE APPARENT IN THE
NEXT FEW DAYS. THE CHANCES FOR STORMS CONTINUES OVERNIGHT THURSDAY
AS THE MODELS HAVE BEEN HINTING AT ANOTHER WAY MOVING ALONG THE
FRONT ACROSS CENTRAL KANSAS. FRIDAY AND FRIDAY NIGHT THE MAIN
UPPER LOW PROGRESSES EASTWARD ACROSS THE NORTHERN PLAINS. THE
SURFACE FRONT WILL BEGIN TO SLIDE SOUTHEAST THROUGH THE AREA
DEVELOPING WIDESPREAD SHOWERS AND THUNDERSTORMS. THE SEVERE
POTENTIAL IS A BIT UNCERTAIN AT THIS POINT GIVEN THE FRONT WILL BE
PROGRESSIVE FRONT. SATURDAY THROUGH THE END OF THE PERIOD LOOK TO
BE MOSTLY DRY AND TEMPERATURES COOLER WITH HIGHS IN THE 70S AND
LOWS IN THE 50S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 129 PM CDT TUE MAY 28 2013

THUNDERSTORM CHANCES INCREASE LATER TODAY AS A BOUNDARY BECOMES
STATIONARY OVER THE FORECAST AREA. EXPECT T-STORM DEVELOPMENT TO
OCCUR MAINLY NORTH OF I-70 TOWARD THE NEBRASKA/KANSAS BORDER...BUT
STORMS COULD SLUMP SOUTH A BIT...AFFECTING KMHK AND PERHAPS TO A
LESSER EXTENT THE TOPEKA TERMINALS. EXPECT CONVECTION TO BE
ONGOING THROUGH MOST OF THE NIGHT BEFORE GRADUALLY WINDING DOWN BY
MORNING.

JL

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ010>012-023-
024.

WIND ADVISORY FROM 11 AM TO 8 PM CDT WEDNESDAY FOR KSZ008-020-
021-034-035.

&&

SHORT TERM...LEIGHTON
LONG TERM...PHILLIPS/SANDERS
AVIATION...LEIGHTON
Hazardous weather outlook, May 28, 5:08 AM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
508 AM CDT TUE MAY 28 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-291015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
508 AM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON...ALONG AN
OLD BOUNDARY LEFT BEHIND BY YESTERDAYS CONVECTION. WHILE THE EXACT
LOCATION OF THIS BOUNDARY MAY CHANGE...AT THIS TIME THE I70
CORRIDOR INTO NE KANSAS SEEMS TO BE THE MORE LIKELY LOCATION FOR
STORMS TO INITIATE. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
WITH THE STRONGER STORMS...WITH AN ISOLATED TORNADO POSSIBLE
ESPECIALLY ALONG THE BOUNDARY. AFTER LOCALLY HEAVY RAINFALL
YESTERDAY...LOCALIZED FLOODING IS ALSO POSSIBLE LATER THIS
AFTERNOON AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ON WEDNESDAY WOULD LIKELY IMPACT NORTH CENTRAL
KANSAS DURING THE EVENING HOURS...AND SPREAD ACROSS THE REMAINDER
OF EASTERN KANSAS ON WEDNESDAY NIGHT. THESE STORMS MAY BE SEVERE
WITH ALL MODES OF SEVERE WEATHER POSSIBLE.

THE ENTIRE FORECAST AREA MAY SEE MULTIPLE ROUNDS OF THUNDERSTORMS
FROM THURSDAY MORNING THROUGH EARLY SATURDAY...WITH SEVERE
WEATHER AS WELL AS LOCALLY HEAVY RAINFALL POSSIBLE THROUGH THE
PERIOD. THUNDERSTORM CHANCES WILL GRADUALLY DECREASE FROM
NORTHWEST TO SOUTHEAST THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, May 28, 6:49 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
649 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HEAVY RAIN       4 WSW WOODLAWN          39.77N 95.94W
05/28/2013  M5.00 INCH       NEMAHA             KS   TRAINED SPOTTER

            RAINFALL TOTAL AS OF 645 PM THAT FELL THIS AFTERNOON.

&&

KSANDERS
Local storm report, May 28, 6:51 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
651 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             4 SW ROBINSON           39.78N 95.45W
05/28/2013  E1.00 INCH       BROWN              KS   TRAINED SPOTTER

&&

KSANDERS
Local storm report, May 28, 6:54 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
654 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             3 N ROBINSON            39.86N 95.40W
05/28/2013  E2.00 INCH       BROWN              KS   TRAINED SPOTTER

&&

KSANDERS
Local storm report, May 28, 6:56 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
656 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             4 N FRANKFORT           39.76N 96.42W
05/28/2013  E1.00 INCH       MARSHALL           KS   PUBLIC

&&

BARJENBRUCH
Local storm report, May 28, 6:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
658 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     3 E ROBINSON            39.82N 95.35W
05/28/2013  M72 MPH          BROWN              KS   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN

&&

KSANDERS
Local storm report, May 28, 7:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
704 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             MORROWVILLE             39.84N 97.17W
05/28/2013  E1.00 INCH       WASHINGTON         KS   LAW ENFORCEMENT

&&

BARJENBRUCH

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:12 PM CDTFlash Flood WarningTOPBrown, Marshall, Nemaha, Washington4 hr
May 28, 7:20 PM CDTFlash Flood WarningTOPBrown4 hr
May 28, 7:39 PM CDTFlash Flood WarningTOPBrown, Nemaha4 hr
May 28, 7:59 PM CDTSpecial Weather StatementTOPNemaha31 min
May 28, 8:05 PM CDTSevere Thunderstorm WarningTOPNemaha25 min
May 28, 8:23 PM CDTSevere Thunderstorm WarningTOPNemaha37 min
May 28, 8:39 PM CDTSpecial Weather StatementTOPNemaha36 min
May 28, 8:45 PM CDTSpecial Weather StatementTOPMarshall30 min
May 28, 8:55 PM CDTRiver Flood WarningTOPMarshall60 hr
May 28, 9:01 PM CDTSpecial Weather StatementTOPBrown, Jackson29 min
May 28, 10:14 PM CDTFlash Flood WarningTOPBrown, Marshall, Nemaha4 hr
May 28, 10:39 PM CDTFlash Flood WarningTOPBrown, Jackson, Nemaha4 hr
May 29, 2:17 AM CDTAreal Flood WarningTOPBrown, Jackson, Marshall, Nemaha8 hr
May 29, 10:08 AM CDTSpecial Weather StatementTOPOttawa37 min
May 29, 11:08 AM CDTSpecial Weather StatementTOPCloud22 min
May 29, 12:27 PM CDTSpecial Weather StatementTOPMarshall33 min
May 29, 12:49 PM CDTFlash Flood WatchTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more25 hr
May 29, 4:16 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Ottawa44 min
May 29, 4:39 PM CDTFlash Flood WarningTOPOttawa4 hr
May 29, 4:55 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Ottawa, Republic, Washington50 min
May 29, 5:31 PM CDTSpecial Weather StatementTOPClay, Riley29 min

Nearby

Tornado Warnings in Kansas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.